Alert archive / North Carolina / Small Craft Advisories in 2018

Small Craft Advisory 39, NWS Newport/Morehead City, NC

April 2, 2018

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 2, 2018, 11:42 AM EDT. It took effect at Apr 2, 2018, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2018, 11:42 AM EDT (15:42 UTC)
In effect from
Apr 2, 2018, 2:00 PM EDT
Expired
Apr 3, 2018, 3:54 AM EDT
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

104 
WHUS72 KMHX 021542
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1142 AM EDT Mon Apr 2 2018

...BRIEF PERIOD OF GUSTY NORTH WINDS THIS AFTERNOON AND EARLY
EVENING...

.A cold front will drop south though the area this afternoon. 
Gusty north to northeast winds will develop behind the front and 
last several hours.

AMZ130-131-030000-
/O.NEW.KMHX.SC.Y.0039.180402T1800Z-180403T0000Z/
Albemarle Sound-Alligator River-
1142 AM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect until 8 PM EDT this
evening.

* WINDS...Northeast 15 to 20 kt with gusts up to 25 kt.

* WAVES...Around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ150-030000-
/O.NEW.KMHX.SC.Y.0039.180402T1800Z-180403T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
1142 AM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect until 8 PM EDT this
evening.

* WINDS...North 15 to 20 kt with gusts up to 25 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ152-154-030100-
/O.NEW.KMHX.SC.Y.0039.180402T1900Z-180403T0100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1142 AM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 3 PM this
afternoon to 9 PM EDT this evening.

* WINDS...North 15 to 20 kt with gusts up to 25 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ135-030200-
/O.NEW.KMHX.SC.Y.0039.180402T2000Z-180403T0200Z/
Pamlico Sound-
1142 AM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 4 PM this
afternoon to 10 PM EDT this evening.

* WINDS...Northeast 15 to 20 kt with gusts up to 25 kt.

* WAVES...2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
4 follow-up statements
846 
WHUS72 KMHX 022340
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
740 PM EDT Mon Apr 2 2018

...BRIEF PERIOD OF GUSTY NORTHEAST WINDS THIS EVENING...

.A cold front will drop south though the area this evening. Gusty
northeast winds behind the front will diminish by around midnight. 

AMZ130-131-030045-
/O.CAN.KMHX.SC.Y.0039.000000T0000Z-180403T0000Z/
Albemarle Sound-Alligator River-
740 PM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Small Craft Advisory.

$$

AMZ150-030300-
/O.EXT.KMHX.SC.Y.0039.000000T0000Z-180403T0300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
740 PM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northeast 15 to 20 kt with gusts up to 25 kt.

* SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ152-154-030300-
/O.EXT.KMHX.SC.Y.0039.000000T0000Z-180403T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
740 PM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northeast 15 to 20 kt with gusts up to 25 kt.

* SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ135-030300-
/O.EXT.KMHX.SC.Y.0039.000000T0000Z-180403T0300Z/
Pamlico Sound-
740 PM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...Northeast 15 to 20 kt with gusts up to 30 kt.

* WAVES...2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
119 
WHUS72 KMHX 030246
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1046 PM EDT Mon Apr 2 2018

...GUSTY NORTHEAST WINDS AND ELEVATED SEAS DIMINISHING
OVERNIGHT...

.Gusty northeast winds and elevated seas will gradually diminish
overnight. 

AMZ135-030400-
/O.CAN.KMHX.SC.Y.0039.000000T0000Z-180403T0300Z/
Pamlico Sound-
1046 PM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Small Craft Advisory.


$$

AMZ150-030700-
/O.EXT.KMHX.SC.Y.0039.000000T0000Z-180403T0700Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
1046 PM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT TUESDAY...

* WINDS...Northeast 10 to 15 kt with gusts up to 20 kt.

* SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ152-154-030700-
/O.EXT.KMHX.SC.Y.0039.000000T0000Z-180403T0700Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1046 PM EDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT TUESDAY...

* WINDS...Northeast 10 to 15 kt with gusts up to 20 kt.

* SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
550 
WHUS72 KMHX 030626
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
226 AM EDT Tue Apr 3 2018

...GUSTY NORTHEAST WINDS AND ELEVATED SEAS DIMINISHING
OVERNIGHT...

.Gusty northeast winds and elevated seas will gradually diminish
overnight.

AMZ154-030730-
/O.CAN.KMHX.SC.Y.0039.000000T0000Z-180403T0700Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
226 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Small Craft Advisory.

Seas have subsided below 6 feet.

$$

AMZ150-030800-
/O.EXT.KMHX.SC.Y.0039.000000T0000Z-180403T0800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
226 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

* WINDS...Northeast 10 to 15 kt with gusts to 20 kt.

* SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ152-030800-
/O.EXT.KMHX.SC.Y.0039.000000T0000Z-180403T0800Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
226 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

* WINDS...Northeast 10 to 15 kt with gusts to 20 kt.

* SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
283 
WHUS72 KMHX 030754
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
354 AM EDT Tue Apr 3 2018

...GUSTY SOUTHWEST WINDS AND BUILDING SEAS LATE TONIGHT AND
WEDNESDAY...

.A cold front will approach the waters tonight and move through
Wednesday. South to southwest winds will increase to 15 to 25 
knots tonight, peaking Wednesday. Seas will build to 6 to 9 feet, 
highest south of Oregon Inlet. Winds and seas will gradually 
diminish Wednesday evening into early Thursday. 

AMZ150-032000-
/O.CAN.KMHX.SC.Y.0039.000000T0000Z-180403T0800Z/
/O.NEW.KMHX.SC.Y.0040.180404T0900Z-180405T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
354 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 5 AM to 8 PM EDT
Wednesday. The Small Craft Advisory has been cancelled.

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

* SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ152-032000-
/O.CAN.KMHX.SC.Y.0039.000000T0000Z-180403T0800Z/
/O.NEW.KMHX.SC.Y.0040.180404T0500Z-180405T1200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
354 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 8 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 1 AM Wednesday to
8 AM EDT Thursday. The Small Craft Advisory has been cancelled.

* WINDS...Southwest 20 to 30 kt with gusts up to 35 kt.

* SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ135-032000-
/O.NEW.KMHX.SC.Y.0040.180404T0600Z-180405T0000Z/
Pamlico Sound-
354 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT
WEDNESDAY...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 2 AM to 8 PM EDT
Wednesday.

* WINDS...Southwest 20 to 25 kt with gusts up to 30 kt.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ136-137-032000-
/O.NEW.KMHX.SC.Y.0040.180404T1400Z-180404T2300Z/
Pamlico and Pungo Rivers-Neuse and Bay Rivers-
354 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT
WEDNESDAY...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 10 AM to 7 PM EDT
Wednesday.

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

* WAVES...Rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ130-131-032000-
/O.NEW.KMHX.SC.Y.0040.180404T0900Z-180405T0000Z/
Albemarle Sound-Alligator River-
354 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT
WEDNESDAY...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 5 AM to 8 PM EDT
Wednesday.

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

* WAVES...2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ156-158-032000-
/O.NEW.KMHX.SC.Y.0040.180404T0900Z-180405T0600Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
354 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 5 AM Wednesday to
2 AM EDT Thursday.

* WINDS...Southwest 20 to 25 kt with gusts up to 35 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ154-032000-
/O.NEW.KMHX.SC.Y.0040.180404T0500Z-180405T1200Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
354 AM EDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

The National Weather Service in Newport/Morehead City has issued
a Small Craft Advisory, which is in effect from 1 AM Wednesday to
8 AM EDT Thursday.

* WINDS...Southwest 20 to 30 kt with gusts up to 35 kt.

* SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
and/or seas of 6 feet or greater are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 9:19 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 2, 9:19 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
919 AM EDT Mon Apr 2 2018

.SYNOPSIS...
A cold front will move through the area today. The front will
stall to the south tonight then weaken and lift back to the
north Tuesday. Another cold front will move through from the
west Wednesday. High pressure will pass through late in the
week. A frontal system will affect the area next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 915 AM Mon...Cold front is over far srn VA and will slowly
push S into the region today. Latest mdls are a bit slower with
front and based on this raised temps NE tier where shld make
mid to poss even upper 60s before NE winds kick in. Otherwise
fcst looks good with decent amount of clouds crossing and at
worst a sprinkle expected along and behind the front.

Prev disc...Latest sfc analysis shows 1017mb high pressure
anchored along the SE coast, with frontal boundary moving
through southern VA this morning. The high will continue to
weaken today as front approaches from the north. The front will
continue to push southward today, crossing the northern tier
early this afternoon and the rest of the area late afternoon and
evening. Latest radar imagery shows precip along and behind the
front this morning, moving through the Mid- Atlantic region.
Little to no forcing aloft and limited moisture should preclude
measurable rain across ENC with front...however will keep isold
sprinkles in the fcst along and behind front as a few models do
still show very light/spotty qpf. Main challenge with the
forecast today will be the temp forecast, with the timing of the
front remaining critical. Large temp gradient expected across
the region today, with highs on the Outer Banks in the low to
mid 60s, and likely warming into the low 80s across the SW tier.

Models continue to show sea fog developing along the Crystal
Coast region this morning. Likely a little overdone, but given
the setup and previous morning, could have some patchy fog along
the coast for a few hours this morning.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
As of 315 AM Mon...The front will continue to push southward
through the southern tier this evening, then gradually begin to
lift back northwards late tonight and early Tuesday morning.
Still looks like little in the way of precip chances, but best
chances for isolated sprinkles/showers will be across the
northern tier. As onshore flow develops, models shows low
stratus advecting onshore. Areas of fog could develop, but at
this time think it would be mainly a stratus type event with
light winds. Overnight lows in the mid 40s to low 50s, with
light winds and increasing clouds.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 3 am Mon...Tuesday will be a day between systems with no
rain expected and quite warm temperatures with upper 70s to lower
80s inland and around 70 Outer Banks. Models remain fairly
consistent showing a wet forecast for Wednesday as a fairly
strong cold front crosses the area accompanied by a deep mid-
level trough. Have likely PoPs Wednesday and continue to have a
small threat of thunderstorms as well with some marginal
instability indicated. Gusty southwest gradient winds expected
along and ahead of the front Wednesday as well. Strong high
pressure will bring in a much cooler airmass for Thursday and
Thursday night. The high will shift offshore Friday and set the
stage for the next system, a strengthening surface low that
tracks through the area. MOS guidance is for likely PoPs for
Saturday and Saturday night, but will not go that high at this
point since it is nearly a week away. Will cap PoPs at 50% for
now. No matter what the PoPs are, models indicate a windy wet
period Saturday into Sunday.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
Short Term /through tonight/...
As of 915 AM Mon...Patchy lower clouds/vsbys srn tier have
lifted and expect VFR rest of the day.

Prev disc...Mixed bag of conditions currently across the
terminals, ranging from LIFR to VFR, where some very patchy
fog/stratus has developed. This should lift out in the next hour
or two becoming pred VFR. Pred VFR expected after 13/14z, with
increasing/lowering clouds throughout the day as a cold front
approaches from the north. S/SW winds this morning will shift to
the NE/E this afternoon and evening behind the front. Some
isolated very light showers possible as well but not expected to
impact flying conditions. Good chance of widespread sub-VFR
conditions developing late tonight and Tuesday morning, mainly
in the form of low ceilings with IFR likely.

Long Term /Tuesday through Friday/...
As of 3 am Mon...VFR conditions should prevail thru Tuesday.
A strong cold front will produce widespread showers and perhaps
isolated thunderstorms Wednesday accompanied by gusty SW winds
along and ahead of the front. Periods of sub-VFR conditions will
be likely Wednesday into Wednesday night. VFR conditions return
for Thu and Fri.

&&

.MARINE...
Short Term /through tonight/...
As of 915 AM Mon...No changes needed with current SW winds
expected to grad shift to NE and increase from N to S today as
cold front pushes S. Front will not reach srn tier til evening.

Prev disc...Latest obs show S/SW winds 5-15 kt and seas 2-3
ft. strongest north of Ocracoke. A cold front will approach from
the north today, pushing through the waters this afternoon into
tonight. Cold front will sag south through the area with WSW
winds 10 to 20 kts grad shifting to NNE behind front. A few
gusts to 25 kts poss briefly with initial surge behind the
boundary, though not expected long enough to warrant SCA. Timing
wise front will be near Cape Hatteras midday then push toward
the southern cst late in day. Seas building to 3 to 4 feet
behind the front, though could get up to 5 ft north of Hatteras.
Surge diminishing late evening...with east winds 10-15 kt late,
becoming more S/SE 5-15 kt towards daybreak with seas 2-4 ft.

Models continue to show sea fog developing south of Cape Lookout
this morning. Likely a little overdone, but given the setup and
previous morning, could have some patchy fog along the coast for
a few hours this morning.

Long Term /Tuesday through Friday/...
As of 3 am Mon...Winds will steadily increase in speed Tuesday
into Wednesday ahead of an approaching strong cold front. Small
Craft Advisory conditions are expected Wednesday into Wednesday
night as winds of 15-25 knots with higher gusts will be
accompanied by seas building to as high as 7 feet.

High pressure will rapidly build in from the west behind the
front on Thursday, then move off the coast Friday. Wind
direction will start out northerly Thursday morning, becoming
south southeast in the afternoon, then continue south to
southwest Thursday night and Friday. Winds Thu-Fri will average
5-15 knots and seas 2-4 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...CQD
NEAR TERM...RF/CQD
SHORT TERM...CQD
LONG TERM...HSA
AVIATION...RF/CQD/HSA
MARINE...RF/CQD/HSA
Hazardous weather outlook, Apr 2, 3:17 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
317 AM EDT Mon Apr 2 2018

NCZ029-044>047-079>081-090>095-098-103-104-030730-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
317 AM EDT Mon Apr 2 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.